Alert archive / Illinois / Small Craft Advisories in 2021
Small Craft Advisory 36, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Apr 14, 2021, 2:46 PM CDT. It took effect at Apr 15, 2021, 4:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2021, 2:46 PM CDT (19:46 UTC)
- In effect from
- Apr 15, 2021, 4:00 AM CDT
- Expired
- Apr 15, 2021, 7:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
408 WHUS73 KLOT 141946 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 246 PM CDT Wed Apr 14 2021 LMZ740>743-150415- /O.NEW.KLOT.SC.Y.0036.210415T0900Z-210415T1800Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 246 PM CDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM CDT THURSDAY... * WHAT...Northwest winds to 25 kt. Significant waves to 4 ft. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL, Northerly Island to Calumet Harbor IL and Calumet Harbor IL to Gary IN. * WHEN...From 4 AM to 1 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ744-745-150415- /O.NEW.KLOT.SC.Y.0036.210415T1200Z-210416T0000Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 246 PM CDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT THURSDAY... * WHAT...Northwest winds to 25 kt. Significant waves to 6 ft. * WHERE...Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...From 7 AM to 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
102 WHUS73 KLOT 150301 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 1001 PM CDT Wed Apr 14 2021 LMZ740>743-151115- /O.CON.KLOT.SC.Y.0036.210415T0900Z-210415T1800Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 1001 PM CDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM CDT THURSDAY... * WHAT...Northwest winds to 25 kt. Significant waves to 4 ft. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL, Northerly Island to Calumet Harbor IL and Calumet Harbor IL to Gary IN. * WHEN...From 4 AM to 1 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ744-745-151115- /O.CON.KLOT.SC.Y.0036.210415T1200Z-210416T0000Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 1001 PM CDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT THURSDAY... * WHAT...Northwest winds to 25 kt. Significant waves to 6 ft. * WHERE...Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...From 7 AM to 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
193 WHUS73 KLOT 150831 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 331 AM CDT Thu Apr 15 2021 LMZ740>743-151645- /O.CON.KLOT.SC.Y.0036.210415T0900Z-210415T1800Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 331 AM CDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Northwest winds to 25 kt. Significant waves to 4 ft. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL, Northerly Island to Calumet Harbor IL and Calumet Harbor IL to Gary IN. * WHEN...Through 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ744-745-151645- /O.CON.KLOT.SC.Y.0036.210415T1200Z-210416T0000Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 331 AM CDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds to 25 kt. Significant waves to 6 ft. * WHERE...Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...From 7 AM to 7 PM CDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
723 WHUS73 KLOT 151457 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 957 AM CDT Thu Apr 15 2021 LMZ740>743-151600- /O.CAN.KLOT.SC.Y.0036.000000T0000Z-210415T1800Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 957 AM CDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds continue to diminish this morning. Therefore the small craft advisory has been cancelled. $$ LMZ744-745-152300- /O.CON.KLOT.SC.Y.0036.000000T0000Z-210416T0000Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 957 AM CDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds to 25 kt. Significant waves to 6 ft. * WHERE...Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Petr
340 WHUS73 KLOT 151957 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 257 PM CDT Thu Apr 15 2021 LMZ744-745-160000- /O.CON.KLOT.SC.Y.0036.000000T0000Z-210416T0000Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 257 PM CDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 10 to 15 kt. Significant waves to 6 ft. * WHERE...Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 2:36 PM CDT, 10 minutes earlier.
Area forecast discussion, Apr 14, 2:36 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 236 PM CDT Wed Apr 14 2021 .SHORT TERM... 236 PM CDT Through Thursday night... Diurnally-enhanced stratocumulus will continue to filter into the region this afternoon on the southern flanks of a broad upper low. A series of vort maxes will sweep overhead through tonight and Thursday morning. The first, which is currently arcing westward across southern Minnesota, should push into the area through the late-afternoon and early-evening hours. Have maintained a mention of some sprinkles with this feature, although saturated depths on latest forecast soundings look perhaps a bit shallower than earlier runs had indicated. Another, sharper, vortmax which is producing snow showers across the UP of Michigan will likely approach the Wisconsin/Illinois state line late tonight, resulting in an increase in low cloud cover and a low, but non-zero potential for some additional light precipitation. Once again, the depth of the low-level saturated layer remains a question, with some degree of variability noted in afternoon model guidance. For now, have added in a mention of sprinkles/flurries (that's right...flurries) with this feature for late tonight. Any wintry- precipitation would remain inconsequential. With the likelihood of additional cloud cover development tonight, as well as surface winds remaining up around 10 mph or so, have left a mention of frost out of our forecast grids, although some isolated spots will likely dip to around freezing tonight. Temperatures for Thursday will be similar to today, if not even a tough warmer. Northwesterly winds will likely gust to around 25-30 mph for a time Thursday morning, but should ease through the afternoon as the gradient starts to slacken. This should allow a lake breeze to make some inland progress, which will keep lakeside locales in the mid and upper 40s, with low to mid 50s becoming more prevalent with inland extent. Carlaw && .LONG TERM... 157 AM CDT Thursday night through Tuesday... With a pronounced upper-level blocking remaining locked in place across the eastern Pacific Ocean, we'll remain in a relatively dry and seasonably cool pattern for the foreseeable future. Highs Friday though the weekend should be in the upper 50s with lows in the mid to upper 30s. Daily lake breezes will hold lakeshore locations in the mid to upper 40s. As a weak pacific system passes through Saturday/Sunday, do think there's a reasonable chance for a shower or two during the afternoon hours (moreso Saturday), though the more noticeable impact from the system will be increased cloud cover. Ensemble model guidance then indicates a cold front will swing through the Great Lakes around the Monday/Tuesday timeframe, with a locally better chance for anafrontal (e.g. behind the front) precipitation. Should the front come through during a nighttime period, thermal profiles will be cold enough for a rain snow mix, if not just pure snow. Behind the front, highs in the lower 50s and lows in the lower 30s are a distinct possibility considering ensemble median 850 mb temperatures falling below -5 C (note the NBM seems too warm). Borchardt && .AVIATION... For the 18Z TAFs... Aviation weather concerns over the next 24-30 hours are overall minimal, an include: 1) MVFR cigs developing this evening 2) Brief window for some light precipitation late tonight (possibly RA/SN) 3) Gusty northwest winds Thursday with a lake breeze potential in the afternoon VFR Cu/StratoCu will continue to develop this afternoon, and it's possible cigs develop down to near MVFR at RFD for a time. Northwesterly breezes should ease a bit this evening, but will likely pick up again late tonight with the passage of a reinforcing front. As this feature moves through, cigs will likely lower to MVFR and potentially under FL020 for a time as well. While confidence is on the lower side, a brief period of light precipitation can't be ruled out either, mainly in the 15.08-11z window, with thermal profiles just cold enough to support snow or a rain/snow mix. Either way, precipitation will be light and brief, with limited operational impacts anticipated if precipitation were to occur. Cigs should then rise back to VFR through Thursday morning and afternoon with breezy northwesterly winds continuing. A few gusts towards 25-30 kt will be possible for a short time into the mid- morning hours, but should gradually ease into the afternoon. Winds should then veer and slacken sufficiently to allow a lake breeze to develop, likely at GYY just outside the current TAF window, and then into MDW late Thursday afternoon with confidence lower in a wind shift at ORD. Carlaw && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, Apr 14, 12:28 PM CDT, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 1228 PM CDT Wed Apr 14 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-151730- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 1228 PM CDT Wed Apr 14 2021 /128 PM EDT Wed Apr 14 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-151730- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 1228 PM CDT Wed Apr 14 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday... Hazardous conditions for small craft are likely. Petr Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
Nearby
Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.